MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330003
Medical Device Problem Codes Image Display Error/Artifact (1304); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the naeotom alpha ct scanner in the united states on (b)(6) 2024.After a successful ct head scan of a stroke patient, the reading radiologist identified a lesion inferior to the hemorrhage.A short time later, the patient¿s condition declined, and a subsequent ct was obtained on a different scanner.Comparison revealed that the original observation from the naeotom alpha system was an artifact and not a lesion.As per our understanding, there was a diagnosis scan for stroke treatment during which an additional lesion was seen in reconstructed vnc (virtual non contrast) images, presumably as a chance finding.The second scan became necessary due to the patients¿ health situation.When comparing the images, the customer identified the previously seen lesion as an artifact.Based on our investigation to date, it is our understanding that there is no connection between the mentioned lesion and the reported stroke, but the exact relevance for this clinical case is still unclear.The patient¿s current health status is unknown at this time.Siemens is conducting a thorough investigation of the reported events.As we cannot exclude completely that our ct scanner has caused or contributed to a potential misdiagnosis or mistreatment, this report is filed with an abundance of caution.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
After discussions with the hospital and further internal investigation, siemens healthineers was able to determine that the customer performed a procedure on a stroke patient that involved administration of contrast agent earlier that day.A head ct scan was performed on the naeotom alpha scanner.For the reconstruction of the images, in addition to the original 67kev images (unmodified), reconstruction of vnc (virtual non-contrast) images (modified) was chosen in order to characterize hyper densities in the brain, notably to distinguish between fresh bleeding and contrast media from previously performed procedure.Reviewing the vnc reconstructions (modified images) showed a potential finding (lesion) inferior to the hemorrhage.This potential finding could not be appreciated on any of the other reconstructions.According to the instructions for use (use modified images as supplemental information only), the customer was not sure if this finding was potentially a real lesion or an artifact, and they performed a control scan on another ct scanner for clarification.This second control scan did not show the potential lesion, and the initial finding was clearly defined as an artifact in the modified vnc images of the naeotom alpha scan.Following the ifu, it was assured that there was no negative health consequence to the patient by the artifact.The current health status of the patient was until now not provided to siemens healthineers.Investigation has determined that the system was and is operating within specification.No systematic or design issue or malfunction was identified and no further measures are deemed necessary.Please refer to recon&go addendum (print no.C2-rg.640.02.03.02): chapter 3 reconstruction types in spectral recon.Section 3.3 spectral recon at naeotom ct systems.Point 3.3.3 reconstructing virtual non-contrast images (quantumplus).The spectral recon type vnc generates result series that provide virtual non-contrast (vnc) images after a contrast ct scan.The contrast agent is not visible in the vnc images.The result images are indicated by vnc in the image comment.Caution: modified images are used for diagnosis!.Wrong basis for diagnosis.- use modified images as supplemental information only.- always base your diagnosis on unmodified images.Please refer to instructions for use (print no.C2-063a.621.01.03.02): chapter 2 safety information.Section 2.8 safety information on reconstruction and image review.Point 2.8.5 wrong basis for diagnosis.Caution: diagnosis is based on modified images only! wrong basis for diagnosis.- use modified images as supplemental information only.Make sure that your diagnosis is based on original acquired images.These are images that are not modified in any regard.- always verify modified images.For example, verify the results of contrast agent enhancement images with original images.Point 2.8.9 quantum imaging or quantum spectra imaging.Caution : modified images are used for diagnosis! wrong basis for diagnosis.- use modified images as supplemental information only.- always base your diagnosis on unmodified images.

Brand Name
NAEOTOM ALPHA
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key19806732
Report Number3004977335-2024-00086
Device Sequence Number12636578
Product Code JAK
UDI-Device Identifier04056869263168
UDI-Public(01)04056869263168
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11330003
Device Catalogue Number11330003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown